Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 19, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 18, 2020, 3:33 AM MDT for 9 counties in New Mexico. It took effect at May 19, 2020, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2020, 3:33 AM MDT (09:33 UTC)
- In effect from
- May 19, 2020, 12:00 PM MDT
- Expired
- May 19, 2020, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 56 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 3386 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535 WWUS85 KABQ 180933 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 333 AM MDT Mon May 18 2020 ...RED FLAG WARNING IN EFFECT FOR THE NORTHWEST PLATEAU...NORTHWEST AND WEST CENTRAL HIGHLANDS AND THE MIDDLE RIO GRANDE VALLEY FROM NOON TO 7 PM MDT TUESDAY DUE TO STRONG WINDS, LOW HUMIDITY, AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING FOR THE NORTH CENTRAL MOUNTAINS...SANDIA, MANZANO AND GALLINAS MOUNTAINS AND NORTHEAST HIGHLANDS DUE TO STRONG WINDS, LOW HUMIDITY, AND AN UNSTABLE ATMOSPHERE... .Critical fire weather conditions are possible Tuesday afternoon and evening for areas along and west of the central mountain chain. An approaching low pressure system will allow southwest winds to strengthen for much of western and central New Mexico. In addition, above normal high temperatures will continue along with 5 to 9 hours of single digit humidity values. These parameters combined with high Haines may yield several hours of critical fire weather conditions. NMZ101-105-106-109-182100- /O.UPG.KABQ.FW.A.0015.200519T1800Z-200520T0100Z/ /O.NEW.KABQ.FW.W.0019.200519T1800Z-200520T0100Z/ Northwest Plateau-Northwest Highlands-Middle Rio Grande Valley- West Central Highlands- 333 AM MDT Mon May 18 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 7 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northwest Plateau, Northwest Highlands, Middle Rio Grande Valley, and the West Central Highlands Tuesday afternoon and evening. * 20 FOOT WINDS...South to southwest at 20 to 30 mph with occasional gusts near 40 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ102-103-107-182100- /O.CON.KABQ.FW.A.0015.200519T1800Z-200520T0100Z/ North Central Mountains-Northeast Highlands- Sandia, Manzano and Gallinas Mountains- 333 AM MDT Mon May 18 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * AREA AND TIMING...North Central Mountains, Northeast Highlands and the Sandia, Manzano, and Gallinas Mountains Tuesday afternoon and evening. * 20 FOOT WINDS...South to southwest at 20 to 30 mph with occasional gusts near 40 mph. * RELATIVE HUMIDITY...10 to 15 percent below significant snowpack. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ 40
4 follow-up statements
018 WWUS85 KABQ 182039 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 239 PM MDT Mon May 18 2020 ...RED FLAG WARNING IN EFFECT FOR THE NORTHWEST PLATEAU... NORTHWEST AND WEST CENTRAL HIGHLANDS, MIDDLE RIO GRANDE VALLEY, NORTH CENTRAL MOUNTAINS...SANDIA, MANZANO AND GALLINAS MOUNTAINS AND NORTHEAST HIGHLANDS FROM NOON TO 7 PM MDT TUESDAY DUE TO STRONG WINDS, LOW RELATIVE HUMIDITY, AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS, LOW RELATIVE HUMIDITY, AND AN UNSTABLE ATMOSPHERE... .Critical fire weather conditions will develop Tuesday afternoon and evening for much of western and central NM. An approaching low pressure system will result in increasing southwest winds in much of western and central New Mexico. In addition, above average high temperatures will continue along with 5 to 9 hours of single digit relative humidity values. NMZ103-191200- /O.UPG.KABQ.FW.A.0015.200519T1800Z-200520T0100Z/ /O.NEW.KABQ.FW.A.0016.200520T1800Z-200521T0100Z/ /O.EXA.KABQ.FW.W.0019.200519T1800Z-200520T0100Z/ Northeast Highlands- 239 PM MDT Mon May 18 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 7 PM MDT Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Wednesday afternoon through Wednesday evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast highlands Tuesday afternoon and early evening. * 20 FOOT WINDS...South to southwest at 20 to 30 mph with occasional gusts near 40 mph. * RELATIVE HUMIDITY...10 to 15 percent below significant snowpack. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ102-107-191200- /O.UPG.KABQ.FW.A.0015.200519T1800Z-200520T0100Z/ /O.EXA.KABQ.FW.W.0019.200519T1800Z-200520T0100Z/ North Central Mountains-Sandia, Manzano and Gallinas Mountains- 239 PM MDT Mon May 18 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 7 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...North Central Mountains and the Sandia, Manzano, and Gallinas Mountains Tuesday afternoon and early evening. * 20 FOOT WINDS...South to southwest at 20 to 30 mph with occasional gusts near 40 mph. * RELATIVE HUMIDITY...10 to 15 percent below significant snowpack. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ101-105-106-109-191200- /O.CON.KABQ.FW.W.0019.200519T1800Z-200520T0100Z/ Northwest Plateau-Northwest Highlands-Middle Rio Grande Valley- West Central Highlands- 239 PM MDT Mon May 18 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT TUESDAY... * AREA AND TIMING...Northwest Plateau, Northwest Highlands, Middle Rio Grande Valley, and the West Central Highlands Tuesday afternoon and evening. * 20 FOOT WINDS...South to southwest at 20 to 30 mph with occasional gusts near 40 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ104-191200- /O.NEW.KABQ.FW.A.0016.200520T1800Z-200521T0100Z/ Northeast Plains- 239 PM MDT Mon May 18 2020 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Wednesday afternoon through Wednesday evening. * AREA AND TIMING...Northeast highlands Wednesday afternoon and early evening. * 20 FOOT WINDS...South to southwest at 15 to 25 mph with occasional gusts near 35 mph. * RELATIVE HUMIDITY...10 to 15 percent below significant snowpack. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$
074 WWUS85 KABQ 190935 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 335 AM MDT Tue May 19 2020 ...RED FLAG WARNING IN EFFECT FOR MUCH OF WESTERN AND CENTRAL NEW MEXICO FROM NOON TO 7 PM MDT TODAY DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .Critical fire weather conditions will develop this afternoon and evening for much of western and central New Mexico as winds strengthen and humidity plummets ahead of an approaching low pressure system. In addition, above average high temperatures will continue along with high Haines indices. Critical conditions will be possible again on Wednesday in portions of northeastern New Mexico. NMZ103-200100- /O.CON.KABQ.FW.W.0019.200519T1800Z-200520T0100Z/ /O.CON.KABQ.FW.A.0016.200520T1800Z-200521T0100Z/ Northeast Highlands- 335 AM MDT Tue May 19 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * AREA AND TIMING...For the northeast highlands, critical conditions are forecast this afternoon into the early evening. Critical conditions will end overnight, but will possibly redevelop Wednesday afternoon and evening. * 20 FOOT WINDS...South to southwest at 20 to 25 mph with occasional gusts to 35 mph. Winds will be slightly stronger on Wednesday with occasional gusts to 40 mph. * RELATIVE HUMIDITY...Humidity will drop to 10 to 15 percent this afternoon. On Wednesday humidity will plummet to 7 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for today. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Wednesday. && $$ NMZ101-102-105>107-109-200100- /O.CON.KABQ.FW.W.0019.200519T1800Z-200520T0100Z/ Northwest Plateau-North Central Mountains-Northwest Highlands- Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- West Central Highlands- 335 AM MDT Tue May 19 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * AREA AND TIMING...Northwest Plateau, North Central Mountains, Northwest Highlands, Middle Rio Grande Valley, Sandia, Manzano and Gallinas Mountains, West Central Highlands for this afternoon into the early evening. * 20 FOOT WINDS...South to southwest at 20 to 30 mph with occasional gusts near 40 mph. * RELATIVE HUMIDITY...7 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ104-200100- /O.CON.KABQ.FW.A.0016.200520T1800Z-200521T0100Z/ Northeast Plains- 335 AM MDT Tue May 19 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * AREA AND TIMING...Northeast highlands Wednesday afternoon and early evening. * 20 FOOT WINDS...South to southwest at 15 to 25 mph with occasional gusts near 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Wednesday. && $$
918 WWUS85 KABQ 192042 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 242 PM MDT Tue May 19 2020 ...RED FLAG WARNING IN EFFECT FOR MUCH OF WESTERN AND CENTRAL NEW MEXICO FROM NOON TO 7 PM MDT TODAY DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR THE NORTHEAST HIGHLANDS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .Critical fire weather conditions will continue through the early evening for much of western and central New Mexico as winds remains strong and relative humidity plummets ahead of an approaching low pressure system. In addition, above average high temperatures will continue along with high Haines indices. Critical conditions are likely Wednesday in the northeast highlands. NMZ104-192145- /O.CAN.KABQ.FW.A.0016.200520T1800Z-200521T0100Z/ Northeast Plains- 242 PM MDT Tue May 19 2020 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Fire Weather Watch. A backdoor cold front and Gulf moisture will keep critical conditions from developing. $$ NMZ103-200100- /O.UPG.KABQ.FW.A.0016.200520T1800Z-200521T0100Z/ /O.NEW.KABQ.FW.W.0020.200520T1800Z-200521T0100Z/ /O.CON.KABQ.FW.W.0019.000000T0000Z-200520T0100Z/ Northeast Highlands- 242 PM MDT Tue May 19 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON THROUGH 7 PM MDT WEDNESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 7 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...For the northeast highlands, critical conditions are forecast this afternoon into the early evening. Critical conditions will end overnight. * 20 FOOT WINDS...South to southwest at 20 to 25 mph with occasional gusts to 35 mph. * RELATIVE HUMIDITY...Humidity will drop to 10 to 15 percent this afternoon, dropping to between 7 to 12 percent Wednesday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for today. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Wednesday. Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ101-102-105>107-109-200100- /O.CON.KABQ.FW.W.0019.000000T0000Z-200520T0100Z/ Northwest Plateau-North Central Mountains-Northwest Highlands- Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- West Central Highlands- 242 PM MDT Tue May 19 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * AREA AND TIMING...Northwest Plateau, North Central Mountains, Northwest Highlands, Middle Rio Grande Valley, Sandia, Manzano and Gallinas Mountains, West Central Highlands for this afternoon into the early evening. * 20 FOOT WINDS...South to southwest at 20 to 30 mph with occasional gusts near 40 mph. * RELATIVE HUMIDITY...7 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
799 WWUS85 KABQ 200054 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 654 PM MDT Tue May 19 2020 ...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR THE NORTHEAST HIGHLANDS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .Critical conditions are likely Wednesday in the Northeast Highlands where high Haines will combine with low humidities and strong winds. NMZ103-201300- /O.EXP.KABQ.FW.W.0019.000000T0000Z-200520T0100Z/ /O.CON.KABQ.FW.W.0020.200520T1800Z-200521T0100Z/ Northeast Highlands- 654 PM MDT Tue May 19 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 7 PM MDT Wednesday. * AREA AND TIMING...For the Northeast Highlands, critical conditions are forecast Wednesday afternoon into the early evening. * 20 FOOT WINDS...South to southwest at 20 to 25 mph with occasional gusts to 40 mph. * RELATIVE HUMIDITY...Humidity will vary between 7 to 12 percent Wednesday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ101-102-105>107-109-200200- /O.EXP.KABQ.FW.W.0019.000000T0000Z-200520T0100Z/ Northwest Plateau-North Central Mountains-Northwest Highlands- Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- West Central Highlands- 654 PM MDT Tue May 19 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds will slowly diminish after sunset as humidities inch upward and virga showers decrease. However, there will be poor overnight humidity recoveries through the Rio Grande Valley tonight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 18, 3:01 AM MDT, 32 minutes earlier.
Area forecast discussion, May 18, 3:01 AM MDT, 32 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 301 AM MDT Mon May 18 2020 .SYNOPSIS... Near record to record heat with near 90 in Albuquerque, Farmington, and 100 at Tucumcari and Roswell today. Winds increase Tuesday with critical fire weather a main concern through the western half of the forecast area. Virga and dry-thunderstorms will bring chances for erratic gusty winds to central parts of the state Tuesday afternoon. A much welcomed cool down arrives into western NM Wednesday with critical fire weather shifting focus to northeastern NM. Calmer weather with a general warming trend will finish off the rest of the work week. && .DISCUSSION... .SHORT TERM (TODAY THROUGH TUESDAY)... Upper level ridge of high pressure will peak over NM today then shift east tonight and Tuesday. Storm off the west coast will come inland today before lifting northeast Tuesday. Models are still showing a moisture increase for Tuesday, but it has been less for the past few model runs. Any measurable precipitation looks to be only on the northern mountains, and we are talking a few hundredths of an inch. Elsewhere it will be dry but widespread virga could produce sudden strong winds over the west and central areas. The other concern is for dry lightning Tuesday. It will be very warm to hot today and Tuesday with widespread near record and record breaking high temperatures. LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)... The omega block pattern breaks down Wednesday morning as a disturbance embedded within the larger western CONUS trough ejects northeastward through NM into CO. A Pacific cold front follows in its wake dropping highs 10-15F toward the 70F mark across western NM Wednesday. With warmer temperatures holding onto the eastern plains, and strong southwest winds in play, critical fire shifts its focus to the northeastern section of the state Wednesday afternoon (see Fire Wx Discussion). The dryline sets up along or just east of the NM/TX border Wednesday afternoon where the only chances for storms will exist. Winds decouple Wednesday night with near to slightly below normal overnight lows settling in. Many western and northern valley locations will be near the freezing mark Thursday morning, including Taos in the Upper RGV. Another weak disturbance skirts northern NM Thu continuing dry westerly flow with highs slowly trending warmer to end the week. Moisture will swash east and west near the NM/TX border. Westerly winds trend weaker as the pressure gradient aloft relaxes. Operational runs of the GFS and ECMWF don't appear to be handling a weekend PacNW storm system well run-to-run, however ensemble means seem to be trending toward the system bringing some hope of precipitation skirting the NM/CO border Saturday/Sunday. CHJ/RJH && .FIRE WEATHER... A ridge of high pressure will be over NM today before shifting east tonight and Tuesday. It will be very warm to hot today and Tuesday, as well as very unstable (Haines 6). What may keep widespread critical fire weather conditions from occurring is the wind. Spotty critical weather conditions will continue though as the low levels will remain very dry Tuesday while the storm off the west coast draws mid and upper level moisture into NM. This is a good set-up for virga bombs, and perhaps dry lighting, especially over the northern mountains. This will also be a good set-up for critical fire weather conditions. Have upgraded the 3 western zones as well as the Middle Rio Grande to a Red Flag Warning which is where I have the greatest confidence of widespread critical conditions. Will leave the other Fire Weather Watches as is. Wednesday into the weekend will be warm to hot and dry. Southwest flow aloft will strengthen off and on as short wave troughs go to our north. Increased winds will join the warmer than normal temperatures, single digit min humidities and a very unstable atmosphere. Critical fire conditions will be reached on most of these days. A little rain could impact the east Sunday and Monday. CHJ && .AVIATION... 06Z TAF CYCLE VFR conditions expected at all TAF sites through the next 24 hours. Light winds overnight and morning will give way to gusty S-SW winds Monday afternoon. CHJ && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 90 48 87 46 / 0 0 0 0 Dulce........................... 85 41 83 39 / 0 0 10 0 Cuba............................ 86 48 83 44 / 0 5 10 0 Gallup.......................... 86 41 82 36 / 0 0 0 0 El Morro........................ 83 43 78 39 / 0 0 0 0 Grants.......................... 88 43 83 38 / 0 0 0 0 Quemado......................... 83 46 78 40 / 0 0 0 0 Magdalena....................... 88 56 84 48 / 0 0 0 0 Datil........................... 83 50 78 44 / 0 0 0 0 Reserve......................... 87 43 81 38 / 0 0 0 0 Glenwood........................ 94 55 92 50 / 0 0 0 0 Chama........................... 78 40 77 36 / 0 0 20 5 Los Alamos...................... 85 58 81 54 / 0 0 10 0 Pecos........................... 83 55 82 51 / 0 0 10 0 Cerro/Questa.................... 82 46 81 45 / 0 0 20 5 Red River....................... 72 43 72 43 / 0 0 20 5 Angel Fire...................... 76 34 74 40 / 0 0 20 5 Taos............................ 84 45 82 42 / 0 0 10 0 Mora............................ 82 49 81 45 / 0 0 20 5 Espanola........................ 91 53 88 50 / 0 0 5 0 Santa Fe........................ 86 55 83 53 / 0 0 10 0 Santa Fe Airport................ 89 52 87 50 / 0 0 5 0 Albuquerque Foothills........... 89 62 88 58 / 0 0 5 0 Albuquerque Heights............. 92 61 90 55 / 0 0 0 0 Albuquerque Valley.............. 93 59 92 51 / 0 0 0 0 Albuquerque West Mesa........... 92 61 90 55 / 0 0 5 0 Belen........................... 93 56 92 49 / 0 0 0 0 Bernalillo...................... 92 58 91 54 / 0 0 5 0 Bosque Farms.................... 93 55 91 48 / 0 0 0 0 Corrales........................ 93 57 92 54 / 0 0 5 0 Los Lunas....................... 93 54 91 49 / 0 0 0 0 Placitas........................ 89 62 87 58 / 0 0 5 0 Rio Rancho...................... 92 59 90 54 / 0 0 5 0 Socorro......................... 96 59 93 54 / 0 0 0 0 Sandia Park/Cedar Crest......... 86 57 83 54 / 0 0 5 0 Tijeras......................... 88 58 86 53 / 0 0 5 0 Edgewood........................ 88 53 86 48 / 0 0 5 0 Moriarty/Estancia............... 89 47 88 41 / 0 0 5 0 Clines Corners.................. 85 50 83 48 / 0 0 5 0 Mountainair..................... 88 54 85 49 / 0 0 0 0 Gran Quivira.................... 88 55 85 50 / 0 0 5 0 Carrizozo....................... 89 58 88 58 / 0 0 5 0 Ruidoso......................... 84 55 82 51 / 0 0 5 0 Capulin......................... 85 52 84 51 / 5 0 10 10 Raton........................... 89 50 88 50 / 0 0 5 5 Springer........................ 90 49 88 50 / 0 0 10 5 Las Vegas....................... 86 50 85 48 / 0 0 10 5 Clayton......................... 89 54 88 57 / 5 0 0 10 Roy............................. 89 55 88 54 / 0 0 5 10 Conchas......................... 97 58 95 59 / 0 0 5 10 Santa Rosa...................... 94 58 93 57 / 0 0 5 5 Tucumcari....................... 100 61 97 62 / 0 0 5 10 Clovis.......................... 95 60 94 59 / 0 0 5 10 Portales........................ 97 60 96 60 / 0 0 5 10 Fort Sumner..................... 96 59 95 60 / 0 0 5 5 Roswell......................... 102 62 100 62 / 0 0 5 5 Picacho......................... 93 59 92 58 / 0 0 5 0 Elk............................. 90 56 89 55 / 0 0 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 7 PM MDT Tuesday for the following zones... NMZ101-105-106-109. Fire Weather Watch from Tuesday afternoon through Tuesday evening for the following zones... NMZ102-103-107. &&
Hazardous weather outlook, May 18, 3:08 AM MDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 308 AM MDT Mon May 18 2020 NMZ201>241-191100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 308 AM MDT Mon May 18 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Elevated to locally critical fire weather will exist through northwestern NM this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Critical fire weather spreads across most of the western half of the state Tuesday afternoon. Virga and dry-thunderstorms will also be possible through central New Mexico and the northern mountains, in turn producing erratic gusty winds Tuesday afternoon. Critical fire weather shifts its focus to northeastern New Mexico Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 24
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:02 PM MDT | Special Weather Statement | ABQ | Colfax | 28 min |
| May 17, 6:32 PM MDT | Special Weather Statement | ABQ | Colfax | 28 min |
| May 17, 7:00 PM MDT | Special Weather Statement | ABQ | Colfax | 30 min |
| May 17, 7:31 PM MDT | Special Weather Statement | ABQ | Colfax | 29 min |
| May 17, 7:37 PM MDT | Areal Flood Advisory | ABQ | Colfax | 113 min |
| May 18, 2:39 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.